Alert archive / Florida / Special Marine Warnings in 2016
Special Marine Warning 252, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Jun 21, 2016, 1:06 PM EDT. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2016, 1:06 PM EDT (17:06 UTC)
- Expired
- Jun 21, 2016, 2:30 PM EDT
- In force
- 84 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Miami radar (KAMX), 44 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 852 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707
WHUS52 KMFL 211706
SMWMFL
AMZ651-211830-
/O.NEW.KMFL.MA.W.0252.160621T1706Z-160621T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MIAMI FL
106 PM EDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM MIAMI BEACH TO ELLIOT KEY FL OUT 20 NM...
* UNTIL 230 PM EDT
* AT 105 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING
WATERSPOUTS WAS LOCATED 14 NM NORTHEAST OF TRIUMPH REEF...MOVING
WEST AT 10 KNOTS.
HAZARD...WATERSPOUTS AND WIND GUSTS 34 KNOTS OR GREATER.
SOURCE...RADAR INDICATED.
IMPACT...WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY
HAZARDOUS SEAS. SMALL CRAFT COULD BE DAMAGED IN BRIEFLY
HIGHER WINDS AND SUDDENLY HIGHER WAVES.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY OPEN WATERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
REPORT SEVERE WEATHER TO THE COAST GUARD OR THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 2555 7987 2554 8017 2575 8014 2567 7984
TIME...MOT...LOC 1705Z 096DEG 10KT 2561 7991
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
BAXTER1 follow-up statement
560 FZUS72 KMFL 211746 MWSMFL MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 146 PM EDT TUE JUN 21 2016 AMZ651-211756- /O.CAN.KMFL.MA.W.0252.000000T0000Z-160621T1830Z/ 146 PM EDT TUE JUN 21 2016 ...THE SPECIAL MARINE WARNING IS CANCELLED... THE AFFECTED AREAS WERE... COASTAL WATERS FROM MIAMI BEACH TO ELLIOTT KEY FL OUT 20 NM... THE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT TO BOATERS. LAT...LON 2555 7987 2554 8017 2575 8014 2567 7984 TIME...MOT...LOC 1744Z 096DEG 10KT 2562 8004 $$ BAXTER
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Jun 21, 9:17 AM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 21, 9:17 AM EDT, 3 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
917 AM EDT TUE JUN 21 2016
.UPDATE...
A frontal boundary over extreme southern portion of South Florida
will continue to slowly dissipate while moving slowly northward
into central portions of South Florida by this afternoon.
Therefore, the pops have been raised to 40 to 50 percent over the
central and southern portions of South Florida for this afternoon.
The AMX sounding this morning has also shown that there is some
dry air in the mid levels of the atmosphere along with the 500 MB
temp -8.3C. This means that there could be a few strong storms
today across central and southern portions of South Florida today
with the primary impacts being gusty winds and small hail.
Therefore, gusty winds along with small hail will be added to the
HWO morning update package.
There could also be some training of storms across the central and
southern portions of South Florida today, as the steering flow is
from the easterly direction. Therefore, a slight risk of flooding
will be added to the HWO morning update package.
The easterly breezy wind flow will will keep the SCEC in place in
the Atlantic waters along with the High Risk of Rip Currents for
the east coast beaches of South Florida.
Rest of the forecast looks good at this time and no other changes
are planned.
&&
.UPDATE...54/BNB
.PREV DISCUSSION... /issued 744 AM EDT TUE JUN 21 2016/
AVIATION...
The winds will be easterly today around 15 knots over all of South
Florida taf sites before decreasing to 5 to 10 knots this evening.
The weather should remain mostly dry over KAPF and KPBI taf sites
today. However, KMIA, KOPF, and KTMB could see some thunderstorms
today and KFLL along with KFXE taf sites could see some showers.
Therefore, VCSH has been added to the KFXE and KFLL taf sites and VCTS
has been added to KMIA, KOPF, and KTMB for today.
The ceiling and vis will remain in VFR conditions today, but
could fall into MFVR or even IFR conditions with any passage of
showers or thunderstorms at the southeast taf sites of South
Florida. However, the timing should be less than 30 minutes for
the reduce vis and ceiling and will be taken care by short fuse
tempo groups.
&&
AVIATION...54/BNB
PREV DISCUSSION... /issued 348 AM EDT TUE JUN 21 2016/
DISCUSSION...
SYNOPTIC OVERVIEW...
A quasi-stationary front located over the Florida Straits will
slowly lift northward and weaken as it moves across the region into
today. Meanwhile, the Bermuda high will also continue to shift
northward, with winds switching from the northeast to a more
typical east/southeasterly flow by Wednesday. The northern
extension of a tropical wave moving across the Carribean will
increase chances of showers and thunderstorms across South Florida
for Wednesday. A more typical summer-like pattern featuring
easterly flow and diurnal sea breezes will prevail across South
Florida to end the work week and heading into the weekend.
NEAR TERM /THROUGH 6PM THIS EVENING/...
High risk of rip currents for Atlantic beaches continues today...
As of 348 AM EDT...A quasi-stationary boundary continues to
slowly lift northward across the Florida Straits, aiding in the
development of mainly offshore showers and a few thunderstorms
over the Atlantic waters and Gulf Stream. Some of these showers
will continue to drift into portions of Palm Beach, Broward, and
Miami-Dade counties, with the best chance closer to the coast.
For today, another day of widely scattered showers will be possible
across South Florida, especially during the late morning/afternoon
hours with the peak heating of the day. Winds will begin to shift
from the northeast to the east, which may aid in the development of
a weak east coast sea breeze late.
Forecast soundings depict a fairly sharp inversion near 850 hPa,
which may take until the late afternoon to completely erode. Coupled
with Showalter values near to slightly above 0 C over much of
South Florida, with the exception being across Mainland Monroe and
interior Miami-Dade counties, thunderstorm coverage should be
minimal today, with isolated thunderstorms possible, especially if
the east coast sea breeze can form and locally enhance
convergence. Any thunderstorm that does form may have frequent
lightning and some gusty winds of 30-40 mph.
Dewpoints in the upper 60s across interior areas, low 70s coastal
areas, will result in one more day of lower humidity levels with
high temperatures ranging from the upper 80s to lower 90s, warmest
in the interior and southwest peninsula.
A high risk of rip currents remains in effect throughout the day for
the Atlantic beaches, and beach goers should exercise caution and be
aware of the dangers associated with rip currents. A low risk of rip
currents will exist for the Gulf beaches with offshore flow.
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
Increased chances for showers and thunderstorms Wednesday and
Thursday...
Winds will continue to become more easterly tonight with scattered
showers/isolated thunderstorms confined mainly over the Atlantic
waters. Low temperatures will be in the 70s, while the easterly
flow will begin to increase low-level moisture back into the
region as dewpoints rise into the low and mid 70s.
The northern extension of a passing tropical wave in the Carribean
Sea will provide the focus for more widespread showers and
thunderstorms across South Florida Wednesday, mainly during the
afternoon hours, with the bulk of the activity across the interior
and southwest Florida. Frequent lightning, locally heavy rainfall,
and gusty winds of 40-50 mph will be possible with the strongest
storms on Wednesday.
Wednesday night will see a decrease in coverage of convective
activity with mainly dry conditions with east/southeast winds, with
a return of scattered showers and thunderstorms on Thursday mainly
across the interior and west coast with the prevailing easterly
flow. Precip chances will decrease Thursday night with mainly dry
weather expected. Highs on Wednesday and Thursday will range from
upper 80s to lower 90s, with lows during the night ranging from the
mid and upper 70s.
Rip current risk may remain moderate/high again on Wednesday for
the Atlantic beaches, with residual wave energy from increased
seas earlier this week and weekend. Rip current risk will begin to
decrease Wednesday night.
LONG TERM /FRIDAY THROUGH MONDAY/...
The long term period will feature continued easterly flow as high
pressure ridges southwestward into central and southern Florida.
This ridge of high pressure will help to modulate diurnal showers
and thunderstorms with decreasing coverage, but still a chance for
scattered showers/storms mainly during the afternoon and evening
hours.
Temperatures in the long term period will be near normal for late
June, with highs in the upper 80s to lower 90s, and lows in the 70s.
AVIATION...
With a drier air mass over the region, convective activity has
been minimized to mainly showers on Monday, which should continue
again today. Although, there could be an isolated thunderstorm,
and scattered showers, uncertainty is too high to keep any weather
in the TAFs through the period. Also, the wind should not be as
gusty today. So, VFR conditions through the TAF period, with quiet
weather, with the exception of a brief passing shower.
MARINE...
Small Craft Should Exercise Caution over Atlantic waters today...
The Small Craft Advisory has been cancelled as advisory wave
height criteria of 7 feet is no longer expected over the Atlantic
waters. Widely scattered to scattered showers with a few embedded
thunderstorms will be possible today, with more numerous showers
and thunderstorms possible Wednesday. Winds will start initially
out of the northeast at 15-20 knots, switching to the east and
decreasing to 10-15 knots tonight. Winds will be easterly
Wednesday shifting east/southeasterly Wednesday night. Seas will
start out with wave heights of 4-6 feet, decreasing to 3-5 feet
this afternoon over the Atlantic waters. Despite gradually
decreasing winds and seas, hazardous conditions will still exist
for small craft over the Atlantic waters today. Wave heights will
generally be under 3 feet over the Gulf waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 87 78 88 80 / 30 20 40 20
Fort Lauderdale 86 79 88 80 / 50 30 40 30
Miami 87 78 89 79 / 50 30 40 40
Naples 91 75 91 76 / 40 30 50 30
&&
.MFL Watches/Warnings/Advisories...
FL...High Rip Current Risk through Wednesday morning for FLZ168-172-
173.
AM...None.
GM...None.
&&
SHORT TERM...13/SI
LONG TERM....92/IRLHazardous weather outlook, Jun 21, 9:52 AM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 952 AM EDT TUE JUN 21 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 220200- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 952 AM EDT TUE JUN 21 2016 ...HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES... ...A FEW STRONG STORMS POSSIBLE MAINLY SOUTH OF ALLIGATOR ALLEY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS FOR THE EAST COAST BEACHES. THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS, MAINLY THIS AFTERNOON AND EVENING, WITH THE BEST CHANCES SOUTH OF THE I75 CORRIDOR. THE MAIN THREAT WILL BE LIGHTNING. WIND: THE STRONGEST STORMS COULD CONTAIN WIND GUSTS UP TO 50 MPH THIS AFTERNOON. HAIL: THERE COULD BE DIME SIZED HAIL IN THE STRONGEST STORMS THIS AFTERNOON. WATERSPOUTS: THERE IS A POSSIBILITY OF WATERSPOUTS DEVELOPING ACROSS THE ATLANTIC WATERS. FLOODING: DUE THE POSSIBILITY OF MULTIPLE THUNDERSTORMS MOVING OVER THE SAME LOCATION, SOME LOCALIZED FLOODING IS POSSIBLE IN THE LOW LYING AREAS. WAVES: SEAS OF 4 TO 6 FEET IN THE ATLANTIC WATERS MAY CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES WILL CONTINUE INTO WEDNESDAY MORNING. CHANCES FOR THUNDERSTORMS WILL INCREASE WEDNESDAY AFTERNOON AND EVENING. LIGHTNING AND GUSTY WIND WILL BE THE PRIMARY THUNDERSTORM THREATS. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST THURSDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:15 AM EDT | Special Marine Warning | MFL | 90 min |
Nearby
Special Marine Warnings in Florida, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.